Alert archive / Oregon / Small Craft Advisories in 2016
Small Craft Advisory 82, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Aug 23, 2016, 3:27 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2016, 3:27 AM PDT (10:27 UTC)
- Expired
- Aug 23, 2016, 1:59 PM PDT
- In force
- 11 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
919 WHUS76 KMFR 231027 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 327 AM PDT TUE AUG 23 2016 PZZ356-232330- /O.UPG.KMFR.SC.Y.0080.000000T0000Z-160825T0600Z/ /O.NEW.KMFR.SE.W.0060.160823T1800Z-160824T0000Z/ /O.NEW.KMFR.SW.Y.0089.160823T1027Z-160824T0000Z/ /O.NEW.KMFR.SC.Y.0082.160823T1027Z-160825T0600Z/ /O.CAN.KMFR.SW.Y.0088.160824T0600Z-160825T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 327 AM PDT TUE AUG 23 2016 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING FOR PART OF THE MARINE ZONE 356...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT FROM NOW UNTIL 11 PM PDT WEDNESDAY. * SEAS...WIND DOMINATED AND STEEP AT 5 TO 8 FEET AT 7 SECONDS THROUGH LATE THIS MORNING...THEN BECOMING VERY STEEP AT 8 TO 10 FEET THIS AFTERNOON. SEAS ARE EXPECTED TO SUBSIDE TO AROUND 5 FEET LATE THIS EVENING. * WINDS...NORTH 20 TO 30 KT UNTIL LATE WEDNESDAY EVENING WITH OCCASIONAL GUSTS TO 35 KT LATE IN THE AFTERNOON AND EVENING. LIGHTER WINDS ARE EXPECTED FROM BROOKINGS SOUTHWARD AND WITHIN 3 NM OF SHORE. * AREAS AFFECTED...ALL AREAS BEYOND 3 NM FROM SHORE WILL BE AFFECTED BY CONDITIONS HAZARDOUS TO SMALL CRAFT TODAY THROUGH WEDNESDAY. STRONGEST WINDS ARE EXPECTED BEYOND 5 NM FROM SHORE. VERY STEEP SEAS ARE EXPECTED BEYOND 5 NM FROM SHORE FROM PORT ORFORD TO CAPE FERRELO THIS AFTERNOON. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-232330- /O.CAN.KMFR.SC.Y.0081.000000T0000Z-160824T0600Z/ /O.NEW.KMFR.SW.Y.0089.160823T1027Z-160824T0000Z/ /O.CAN.KMFR.SW.Y.0088.160824T0600Z-160826T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 327 AM PDT TUE AUG 23 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * SEAS....WIND WAVE DOMINATED AT 6 FEET AND A 7 SECOND PERIOD. SEAS ARE EXPECTED TO SUBSIDE TO 5 FEET LATE THIS AFTERNOON. * AREAS AFFECTED...THE ENTIRE AREA OF MARINE ZONE 370 IS AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-232330- /O.CAN.KMFR.SC.Y.0081.000000T0000Z-160824T0600Z/ /O.NEW.KMFR.SW.Y.0089.160823T1027Z-160824T0000Z/ /O.CAN.KMFR.SW.Y.0088.160824T0600Z-160825T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 327 AM PDT TUE AUG 23 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * SEAS....WIND WAVE DOMINATED AT 6 FEET AND A 7 SECOND PERIOD. SEAS ARE EXPECTED TO SUBSIDE TO 5 FEET LATE THIS AFTERNOON. * AREAS AFFECTED...BEYOND 5 NM FROM SHORE FROM FLORENCE TO CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-232330- /O.UPG.KMFR.SC.Y.0080.000000T0000Z-160826T1200Z/ /O.NEW.KMFR.SE.W.0060.160823T1800Z-160824T0000Z/ /O.NEW.KMFR.SW.Y.0089.160823T1027Z-160824T0000Z/ /O.NEW.KMFR.SC.Y.0082.160823T1027Z-160825T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 327 AM PDT TUE AUG 23 2016 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT FROM NOW UNTIL 11 PM PDT WEDNESDAY. * SEAS...WIND DOMINATED AND STEEP AT 7 TO 9 FEET AT 8 SECONDS THROUGH LATE THIS MORNING...THEN BECOMING VERY STEEP AT 8 TO 10 FEET THIS AFTERNOON. SEAS ARE EXPECTED TO SUBSIDE TO AROUND 8 FEET LATE THIS EVENING AND REMAIN NEAR 8 FEET THROUGH THURSDAY. * WINDS...NORTH 25 TO 30 KT UNTIL LATE WEDNESDAY EVENING WITH OCCASIONAL GUSTS TO 35 KT LATE IN THE AFTERNOON AND EVENING. * AREAS AFFECTED...THE ENTIRE MARINE ZONE 376 WHICH IS BEYOND 10 NM FROM CAPE BLANCO TO POINT ST GEORGE IS AFFECTED. THE STRONGEST WINDS AND STEEPEST SEAS WILL BE FROM 10 NM OFF PORT ORFORD TO 20 NM OFF BROOKINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
596 WHUS76 KMFR 232059 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 159 PM PDT TUE AUG 23 2016 PZZ356-376-241200- /O.CAN.KMFR.SE.W.0060.000000T0000Z-160824T0000Z/ /O.NEW.KMFR.SC.Y.0083.160823T2100Z-160825T1200Z/ /O.CAN.KMFR.SC.Y.0082.000000T0000Z-160825T0600Z/ /O.CAN.KMFR.SW.Y.0089.000000T0000Z-160824T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 159 PM PDT TUE AUG 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...NORTH 20 TO 30 KT WITH OCCASIONAL GALE FORCE GUSTS TO 35 KT. * SEAS...WIND DRIVEN AT 7 TO 9 FEET WITH A DOMINANT PERIOD OF 7 SECONDS. SEAS MAY OCCASIONALLY REACH 10 FEET AT TIMES. * AREAS AFFECTED AND TIMING...ALL AREAS BEYOND 2 NM FROM SHORE WILL BE AFFECTED EXCEPT RIGHT UP TO SHORE NEAR CAPE BLANCO. THE WORST CONDITIONS WILL OCCUR BETWEEN 10 NM AND 30 NM FROM SHORE AND SOUTH OF GOLD BEACH DURING THE AFTERNOONS AND EVENINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-241200- /O.CAN.KMFR.SW.Y.0089.000000T0000Z-160824T0000Z/ /O.NEW.KMFR.SC.Y.0083.160823T2100Z-160825T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 159 PM PDT TUE AUG 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...NORTH 20 TO 30 KT. * SEAS...WIND DRIVEN AT 5 TO 7 FEET WITH A DOMINANT PERIOD OF 7 SECONDS. * AREAS AFFECTED AND TIMING...SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR MAINLY NEAR CAPE BLANCO DURING THE AFTERNOONS AND EVENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 2:35 AM PDT, 52 minutes earlier.
Area forecast discussion, Aug 23, 2:35 AM PDT, 52 minutes before
Area Forecast Discussion
National Weather Service Medford OR
235 AM PDT TUE AUG 23 2016
.DISCUSSION...Warm and dry conditions will remain in place
through the remainder of the week. As the thermal trough builds
along the coast and then shifts inland, temperatures are expected
to warm through the week, reaching a peak on Thursday of about 10
degrees above seasonal normals before gradually cooling through
the weekend. Meanwhile, ridging aloft will keep the area dry, with
no mentionable chances of precipitation anywhere within the
forecast area. In other words, quiet but warm weather is expected
through this week and into the weekend. Fire weather conditions
will remain the primary concern and the focus of efforts through
the rest of the week.
A significant change may appear early next week. Models are
showing an upper level trough sliding south into the region from
Canada and/or Alaska, but are doing so in varying ways. Some
solutions depict cooling with a chance of rain and wind, such as
the latest GFS, while others show cooler temperatures but no
precipitation, such as the latest ECMWF. Much of the uncertainty
regarding this potential system stems from a very strong low over
the Aleutians, and a somewhat blocky pattern upstream, either or
both of which are resulting in varying model solutions.
The overall trend has been towards a cooler forecast, closer to
or even slightly below average for late August. Although
confidence remains low with so many variable and uncertainties
upstream, have trended the forecast for early next week to near
or even slightly below normal temperatures, and have introduced a
slight chance of rain, mainly west of the Cascades. However, the
forecast could easily change over the next several cycles, so stay
tuned for updates. -BPN
&&
.AVIATION...23/06Z TAF cycle...A lingering area of IFR ceilings and
fog that is confined to the immediate coast from Gold Beach
southward is expected to erode overnight. Another area of IFR is
likely to develop over the coastal waters after 18Z Tuesday but
remain away from shore until Tuesday evening. Inland...skies will be
mostly clear. -DW
&&
.MARINE...Updated 230 AM PDT, Tuesday 23 August 2016...High
pressure offshore and a thermal trough along the coast will continue
gusty northerly winds and steep seas from Cape Blanco to Point St.
George through Wednesday. Seas will remain wind dominated through
Thursday then forecast uncertainty increases...but winds and seas
should ease a bit Friday into the weekend. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
evening for CAZ285.
Pacific Coastal Waters...Small Craft Advisory until 11 PM PDT Wednesday for PZZ356-376.
Hazardous Seas Warning from 11 AM this morning to 5 PM PDT this
afternoon for PZZ356-376.
Small Craft Advisory for hazardous seas until 5 PM PDT this
afternoon for PZZ350-356-370-376.
BPN/DW/FBThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:27 AM PDT | Hazardous Seas Warning | MFR | 11 hr | |
| Aug 23, 3:27 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 11 hr | |
| Aug 23, 1:59 PM PDT | Small Craft Advisory | MFR | 24 hr |
Nearby
Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.